Alert archive / Puerto Rico / Small Craft Advisories in 2012
Small Craft Advisory 27, NWS JSJ
NWS JSJ issued this small craft advisory at Apr 17, 2012, 3:17 AM CDT. It was in force for 103 min.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2012, 3:17 AM CDT (08:17 UTC)
- Expired
- Apr 17, 2012, 5:00 AM CDT
- In force
- 103 min
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
126 WHCA72 TJSJ 170817 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 417 AM AST TUE APR 17 2012 ...LOCALLY FRESH WINDS WILL HELP GENERATE ROUGH SEA CONDITIONS AT LEAST UNTIL MIDDAY TODAY... .SURFACE HIGH PRESSURE ACROSS THE WESTERN ATLANTIC AND AN AREA OF LOW PRESSURE ACROSS THE CENTRAL ATLANTIC WILL HELP GENERATE LOCALLY FRESH TRADE WINDS ACROSS THE ISLANDS. THIS WILL CREATE ROUGH AND HAZARDOUS SEAS AT LEAST UNTIL MIDDAY TODAY. AMZ741-171000- /O.NEW.TJSJ.SC.Y.0027.120417T0817Z-120417T1000Z/ MONA PASSAGE SOUTHWARD TO 17N- 417 AM AST TUE APR 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM AST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM AST EARLY THIS MORNING. * WINDS...WINDS UP TO 20 KNOTS. * WAVES/SEAS...SEAS 6 TO 7 FEET IN MIXED WIND WAVES AND NORTHEAST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-171600- /O.CON.TJSJ.SC.Y.0026.000000T0000Z-120417T1600Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 417 AM AST TUE APR 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY... * WINDS...WINDS UP TO 20 KNOTS THROUGH TUESDAY. * WAVES/SEAS...SEAS 6 TO 7 FEET IN MIXED WIND WAVES AND NORTHEAST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 3:06 AM CDT, 11 minutes earlier.
Area forecast discussion, Apr 17, 3:06 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
406 AM AST TUE APR 17 2012
.SYNOPSIS...SURFACE HIGH PRESSURE ACROSS THE WEST AND SOUTHWESTERN
ATLANTIC AND A LARGE LOW PRESSURE SYSTEM MEANDERING ACROSS THE
CENTRAL ATLANTIC...WILL MAINTAIN A MODERATE TO LOCALLY STRONG
NORTHEAST TRADE WIND FLOW ACROSS THE REGION TODAY THROUGH WEDNESDAY.
THEREAFTER...AND THROUGH THE END OF THE WEEK...THE LOCAL PRESSURE
GRADIENT IS EXPECTED TO RELAX AS THE AREA OF LOW PRESSURE SHIFTS
SLIGHTLY WEST SOUTHWEST ACROSS THE ATLANTIC AS THE WEST ATLANTIC
HIGH PRESSURE RIDGE WEAKENS. IN THE UPPER LEVELS...SHARP HIGH
PRESSURE RIDGE ACROSS THE WEST ATLANTIC AND BROAD UPPER TROUGH
NORTH OF THE AREA EXTENDING SOUTHWARDS ACROSS THE NORTHEAST CARIBBEAN
INTO THE EASTERN CARIBBEAN...WILL MAINTAIN STRONG WESTERLIES ACROSS
THE REGION THROUGH AT LEAST WEDNESDAY. LOCAL AREA REMAINS ON SUBSIDENT
SIDE OF TROUGH WITH PREVIOUS 00Z TJSJ UPPER AIR SOUNDING SUGGESTING
STRONG 4 TO 5 DEGREE CAP INVERSION NEAR 80 MILLIBARS...AND CONSIDERABLY
DRY AIR MASS ALOFT.
.DISCUSSION...THE PREVAILING NORTHEAST WIND FLOW WILL CONTINUE TO
ADVECT PATCHES OF SHALLOW MOISTURE ACROSS THE REGION TODAY.
THEREFORE...TRADE WIND SHOWERS WILL MOVE INLAND AND BRING PERIODS
OF MOSTLY LIGHT RAINFALL TO SOME OF THE COASTAL AREAS DURING THE
EARLY MORNING. THEREAFTER...EXPECT GRADUAL CLEARING WITH MOSTLY
FAIR WEATHER SKIES DURING THE DAY. HOWEVER...LOCAL AND DIURNAL
EFFECTS AIDED BY A WEAK MID LEVEL PERTURBATIONS EXPECTED TO MOVE
ACROSS THE REGION DURING THE AFTERNOON...MAY ENHANCE A FEW
SHOWERS LATER TODAY. HOWEVER...WITH THE ISLANDS REMAINING N THE
SUBSIDENT SIDE OF THE UPPER TROUGH EXPECT NO SIGNIFICANT
CONVECTION TODAY. BY THE END OF THE WEEK...GFS MODEL GUIDANCE
CONTINUES TO SUGGEST THAT THE LOW PRESSURE SYSTEM ACROSS THE
CENTRAL ATLANTIC WILL INDUCE A WEAK TROUGH JUST EAST OF THE AREA
WHICH WILL GIVE WAY TO INCREASING EASTERLY TRADES AND A SLIGHT
INCREASE IN TROPICAL MOISTURE INTO THE UPCOMING WEEKEND.
&&
.AVIATION...MOSTLY VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES
DURING THE NEXT 24 HOURS. SOME GUSTY WINDS ARE STILL EXPECTED
ESPECIALLY AT TJSJ...TJBQ...TIST. ONLY FEW PASSING SHOWERS EXPECTED
MAINLY ACROSS TJSJ...AND TJBQ. LLVL WINDS WILL REMAIN EAST NORTHEAST
10 TO 20 KTS BELOW 10 KFT...LIGHT AND VARIABLE FROM 10-20K FEET AND
SOUTHWESTERLY AND STRONGER ALOFT.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 83 72 82 73 / 20 20 10 20
STT 85 73 86 74 / 20 20 10 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL NOON AST TODAY FOR ATLC WATERS OF
PUERTO RICO AND USVI FROM 10NM TO 19.5N.
SMALL CRAFT ADVISORY UNTIL 6 AM AST EARLY THIS MORNING FOR MONA
PASSAGE SOUTHWARD TO 17N.
&&
72/09Hazardous weather outlook, Apr 16, 4:36 AM CDT, 22 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 536 AM AST MON APR 16 2012 AMZ710>745-PRZ001>013-170945- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 536 AM AST MON APR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT LATEST DATA FROM THE SOUTHWEST AND SOUTH ATLANTIC BUOY NORTH OF THE AREA AND THE SAN JUAN BUOY THIS MORNING...CONTINUED TO SUGGEST THAT THE WIND DRIVEN NORTH NORTHEASTERLY SWELLS WILL CONTINUE TO IMPACT THE ATLANTIC COASTLINES THROUGH THE EARLY MORNING HOURS. THIS WILL RESULT IN FREQUENT PERIODS OF SIGNIFICANT BREAKING WAVES WITH A MODERATE TO HIGH RISK OF DANGEROUS RIP CURRENTS. A HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH 11 AM AST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... REPORTS ABOUT SIGNIFICANT MARINE CONDITIONS WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-170945- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 536 AM AST MON APR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT LATEST DATA FROM THE SOUTHWEST AND SOUTH ATLANTIC BUOY NORTH OF THE AREA AND THE SAN JUAN BUOY THIS MORNING...CONTINUED TO SUGGEST THAT THE WIND DRIVEN NORTH NORTHEASTERLY SWELLS WILL CONTINUE TO IMPACT THE ATLANTIC COASTLINES THROUGH THE EARLY MORNING HOURS. THIS WILL RESULT IN FREQUENT PERIODS OF SIGNIFICANT BREAKING WAVES WITH A MODERATE TO HIGH RISK OF DANGEROUS RIP CURRENTS. A HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH 11 AM AST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... REPORTS ABOUT SIGNIFICANT MARINE CONDITIONS WOULD BE GREATLY APPRECIATED.
Nearby
Small Craft Advisories in Puerto Rico, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.